MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 21M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed and indicated that the involved lot was manufactured in accordance with company specifications without deviations.The explant analysis indicated a level of wear that did not compromise the device performance.The findings are aligned with the pre-revision imaging, indicating that the implant was implanted with insufficient intrapedicular distance and was forced into the pedicle screws, which is contrary to the system's surgical technique.Based on the available information, as indicated by the surgeon and since the explant analysis indicated that the tops remained functional, it is believed that the reason for the subsequent surgery was related to the degenerative disease of the patient at the lower level and was not related to the tops system.The rate of revisions for the tops system is lower than the reported rates in the literature for similar systems.
 
Event or Problem Description
The company received an explant from a revision case of the tops system in israel.The original procedure was performed on (b)(6) 2018 due to l3-l4 spinal stenosis and grade 1 spondylolisthesis.The patient was treated with tops at l3-l4.Almost 5 years later, the patient complained of back and leg pain.The patient was diagnosed with spinal stenosis at the level below the index surgery (l4-l5).The surgeon decided to replace the tops with a new identical one and add the versalink fixation system to l4-l5.According to the surgeon who performed the revision procedure, the pain was related to the adjacent level due to progression of the disease.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key18181425
Report Number3012401682-2023-00006
Device Sequence Number20755075
Product Code QWK
UDI-Device Identifier07290014064010
UDI-Public7290014064010
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number21M
Device Catalogue Number85858
Device Lot NumberRTP0283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale